Tornadoes · United States · Alabama · 2026
EF0 tornado, Oak Grove to Mud Creek, Alabama, March 9, 2026
From Oak Grove to Mud Creek, this EF0 tornado ran 5.8 miles across Jefferson County on March 9, 2026, touching down at 7:40 PM CDT and reaching 200 yards wide. It killed nobody.
Preliminary. This is NWS BMX's damage survey, filed in the Damage Assessment Toolkit as Groundhog Road Tornado. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The survey
- Rating, as surveyed
- EF0, preliminary
- Date
- March 9, 2026
- Touchdown
- 7:40 PM CDT (00:40 UTC)
- Lifted
- 7:47 PM CDT (00:47 UTC)
- On the ground
- 7 minutes
- Path length
- 5.8 miles (9.4 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jefferson County
- Touchdown point
- 33.436, -87.248
- Lift-off point
- 33.406, -87.154
- Highest wind the damage implies
- 80 mph
- Surveyed by
- NWS BMX
- The office's name for it
- Groundhog Road Tornado
- Survey last edited
- March 11, 2026
- Record number
- None yet. SPC numbers 2026 in the spring of 2027.
What the survey found
The National Weather Service surveyed damage in western Jefferson County and determined that an EF-0 tornado occurred, embedded within a larger area of straight-line wind damage. The tornado began south of Lock 17 Rd near Betty Hill Rd, where several softwood trees were uprooted, knocking down power lines. An area of weak rotation was noted on radar associated with this damage and the feature continued to the section of Groundhog Rd in the area of Woods Creek. Here, extensive softwood tree damage was observed, with numerous trees uprooted and smaller trees snapped. Much of the treefall was found to be laying easterly to east-northeasterly, with overall storm motion to the southeast. Minor softwood tree damage associated with the same radar feature was observed along Mud Creek Rd north of the Groundhog Rd intersection, with a couple uprooted trees and several limbs down.
In addition, sporadic wind damage as a result of a surge of straight-line winds was observed elsewhere along Lock 17 Rd and Groundhog Rd from near the Providence community to just south of the Groundhog Rd and Mud Creek Rd intersection in the Mud Creek community. The most extensive area of non-tornadic damage was observed to be along Mud Creek Rd south of Groundhog Rd, where several trees were uprooted, minor roof damage occurred to two homes and a small outbuilding, and power poles were broken with lines in the road, causing a portion of the roadway to be closed much of the day following the storm. Very minor, sporadic tree damage was observed in the Adger and North Johns areas, mainly limbs down.
Written by NWS BMX in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.
The damage survey
22 damage points were recorded along this path by NWS BMX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.
- Trees uprooted/small snaps. Power lines down.
- Peeled up roofing on home. Uprooted tree in front.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A shortwave trough moved through the region on March 9, with a broken line of thunderstorms sliding east-southeastward across Central Alabama during the evening hours. These storms produced sporadic instances of wind damage across the northern half of Central Alabama, with the most concentrated area of damage being across Jefferson County. In addition to straight-line wind damage, an EF-0 tornado was confirmed in western Jefferson County.
The National Weather Service surveyed damage in western Jefferson County and determined that an EF-0 tornado occurred, embedded within a larger area of straight-line wind damage. The tornado began south of Lock 17 Rd near Betty Hill Rd, where several softwood trees were uprooted, knocking down power lines. An area of weak rotation was noted on radar associated with this damage and the feature continued to the section of Groundhog Rd in the area of Woods Creek. Here, extensive softwood tree damage was observed, with numerous trees uprooted and smaller trees snapped. Much of the treefall was found to be laying easterly to east-northeasterly, with overall storm motion to the southeast. Minor softwood tree damage associated with the same radar feature was observed along Mud Creek Rd north of the Groundhog Rd intersection, with a couple uprooted trees and several limbs down.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 21:00 UTC and running to 02:38 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:00 UTC | 02:38 UTC | Severe Thunderstorm Watch | BMX |
| 00:27 UTC | 01:30 UTC | Severe Thunderstorm Warning | BMX |
| 00:47 UTC | 02:45 UTC | Flood Advisory | BMX |
| 01:10 UTC | 01:43 UTC | Severe Thunderstorm Warning | BMX |
| 01:26 UTC | 04:30 UTC | Flash Flood Warning | BMX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:39 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Mar 9, 6:21 PM CDT, 1 hour 19 minutes earlier. Its key messages:
- Updated at 611 PM CDT MON MAR 9 2026
- There is a risk of severe thunderstorms affecting Central Alabama late this afternoon and evening. Threats include damaging wind gusts, large hail and a brief tornado. Brief, minor flooding may occur in downpours.
- There is a risk of severe thunderstorms affecting Central Alabama late Wednesday. Threats including damaging wind gusts, large hail, and perhaps a few tornadoes. Brief, minor flooding may occur in downpours.
- There is a medium to high chance for low temperatures reaching the upper 30s Friday morning when conditions may become supportive of patchy frost.
Area forecast discussion, Mar 9, 6:21 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 621 PM CDT Mon Mar 9 2026 ...New AVIATION... .KEY MESSAGES... Updated at 611 PM CDT MON MAR 9 2026 - There is a risk of severe thunderstorms affecting Central Alabama late this afternoon and evening. Threats include damaging wind gusts, large hail and a brief tornado. Brief, minor flooding may occur in downpours. - There is a risk of severe thunderstorms affecting Central Alabama late Wednesday. Threats including damaging wind gusts, large hail, and perhaps a few tornadoes. Brief, minor flooding may occur in downpours. - There is a medium to high chance for low temperatures reaching the upper 30s Friday morning when conditions may become supportive of patchy frost. && .DISCUSSION... (This afternoon through Sunday) Issued at 105 PM CDT MON MAR 9 2026 After the slow burn-off this morning, temperatures are rapidly warming ahead of a shortwave moving through the MS Valley right now. The main line of showers and storms will slide across northern MS and work into northwestern Alabama between 5 to 6 PM and then slide south and east through the early evening. We are doing an afternoon balloon launch to see if we can better capture on the environment ahead of this complex. Models are indicating that this will be a high cape, but low shear event. More of a typical MCS event for Central Alabama. Look for the complex to really increase in forward speed this afternoon and evening. The primary threats for this will be strong winds and some large hail, however a brief spin up tornado can not be ruled out, especially on the leading edge of the line and then storm generated instability. As the complex of showers and storms work out of the area Tuesday morning, a shortwave ridge will slide across the Gulf Coast. Thus temperatures will increase into the low 80s for a large portion of Central Alabama. Despite the increase in high pressure there still could be a few showers/storms in the north and eastern portions of the area. For Wednesday, a southern-stream shortwave should merge with another trough just to its north. By late Wednesday, a large, sharp trough axis will be on our doorstep, allowing for a large line of showers and thunderstorms. The models continue to show a slower trend, with it leaning toward generally a night-time event for Central Alabama. Shear profiles and weak, but sufficient, instability will offer a risk for damaging wind gusts and perhaps a few tornadoes. While this activity will be progressive, high rainfall rates could cause brief, minor flooding. A brief dip in temperatures follows Wednesday's storm system. The coldest period looks to be Friday morning. Guidance has a medium to high chance for low temperatures slipping into the 30s for parts of Central Alabama. Forecast winds and relative humidity suggest patchy frost could be in the cards barring any changes. Calmer weather conditions are forecast for Saturday and Sunday with a return to seasonably warm conditions. 16 && .AVIATION... (00Z TAFS) Issued at 611 PM CDT MON MAR 9 2026 Conditions will deteriorate over the next few hours for BHM/EET/TCL as a line of strong to severe storms moves through the region. MVFR to brief IFR ceilings are likely along with gusty winds with any storm. Heavy rainfall will lead to reduced visibilities as well. Continued with the PROB30 mention for AUO/MGM as chances for convection are not as great the further south we go. Another round of low level stratus and fog are likely to develop in the wake of this evening's convection. While not expecting widespread dense fog, there is potential for patches of dense fog where we see the heaviest rain this evening. VFR returns by mid day. 95/Castillo && .FIRE WEATHER... There are no low RH concerns over the next few days. It wont be until after Wednesday's strong front that lower dew points return and promote lower afternoon MinRHs (Thu-Sat in the 30% range). Winds will be southerly between 5-10 mph on Tuesday, and southerly around 10-15 mph on Wednesday (shifting to the northwest overnight). Scattered to numerous thunderstorms are forecast for late afternoon through tonight, some of which may be severe with strong wind gusts and large hail. Tuesday is looking quieter and seasonably warm. A line of showers and thunderstorms is likely late Wednesday afternoon to night, some of which may be severe. A period of rain-free weather is forecast late week into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 59 79 61 82 / 80 30 10 10 Anniston 61 80 62 83 / 80 20 10 10 Birmingham 63 80 65 82 / 80 20 10 20 Tuscaloosa 63 83 64 84 / 60 10 10 20 Calera 63 82 63 84 / 70 10 10 10 Auburn 63 82 63 83 / 70 20 10 0 Montgomery 63 84 64 85 / 40 10 10 10 Troy 63 85 63 85 / 20 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...16 AVIATION...95/Castillo
In the hours before
Special weather statement, Mar 9, 6:36 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
636 PM CDT Mon Mar 9 2026
ALZ012-013-100015-
Fayette AL-Lamar AL-
636 PM CDT Mon Mar 9 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN FAYETTE AND SOUTHERN
LAMAR COUNTIES THROUGH 715 PM CDT...
At 635 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caledonia to near Kennedy to near Bluff.
Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayette, Millport, Kennedy, Belk, Ashcraft Corner, Stone Wall, Star,
Hightogy, Fayette County Public Lake, and Melborne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Alabama.
&&
LAT...LON 3375 8825 3365 8795 3376 8795 3361 8761
3361 8763 3358 8763 3358 8767 3353 8767
3352 8768 3354 8828
TIME...MOT...LOC 2335Z 306DEG 42KT 3364 8834 3362 8804 3375 8789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial weather statement, Mar 9, 6:40 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Birmingham AL
640 PM CDT Mon Mar 9 2026
ALZ015-024-100030-
Walker AL-Jefferson AL-
640 PM CDT Mon Mar 9 2026
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WALKER AND NORTH
CENTRAL JEFFERSON COUNTIES THROUGH 730 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynns Park, or near Cordova, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Gardendale, Sumiton, Cordova, Dora, Adamsville, Warrior,
Kimberly, Graysville, Morris, Brookside, Sipsey, Cardiff, Rocky
Hollow, Burnwell, Beloit, Lynns Park, Sayre, Barney, and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Alabama.
&&
LAT...LON 3385 8696 3384 8695 3382 8695 3382 8693
3384 8690 3381 8674 3360 8686 3375 8727
3389 8721
TIME...MOT...LOC 2340Z 292DEG 30KT 3380 8716
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial weather statement, Mar 9, 6:57 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Birmingham AL
657 PM CDT Mon Mar 9 2026
ALZ017-018-020-100115-
Etowah AL-Blount AL-Cherokee AL-
657 PM CDT Mon Mar 9 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BLOUNT...ETOWAH AND
CHEROKEE COUNTIES THROUGH 815 PM CDT...
At 657 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Section to near Blountsville. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gadsden, Rainbow City, Oneonta, Attalla, Piedmont, Hokes Bluff,
Centre, Cedar Bluff, Blountsville, Cleveland, Little River Canyon
National Preserve, Forney, Centre Municipal Airport, Glencoe, Sardis
City, Steele, Leesburg, Altoona, Snead, and Susan Moore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Alabama.
&&
LAT...LON 3452 8551 3396 8540 3394 8553 3397 8574
3393 8574 3396 8584 3391 8593 3394 8617
3399 8620 3399 8628 3396 8631 3401 8665
3423 8643 3410 8630 3418 8619 3420 8584
3424 8584 3426 8577 3437 8563 3453 8552
TIME...MOT...LOC 2357Z 283DEG 31KT 3459 8595 3406 8655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamLocal storm report, Mar 9, 7:15 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
715 PM CDT Mon Mar 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg Brooksville 34.18N 86.47W
03/09/2026 Blount AL Emergency Mngr
Reports of gusty winds and a few tree down
reports in Blount County. Altoona,
Blountsville, Brooksville.
&&
GMSLocal storm report, Mar 9, 7:20 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
720 PM CDT Mon Mar 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 N New Lexington 33.58N 87.66W
03/09/2026 Tuscaloosa AL Broadcast Media
An 18-wheeler/semi/big rig was flipped on
Highway 13 near the Tuscaloosa county line.
&&
GMSSpecial weather statement, Mar 9, 7:34 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
734 PM CDT Mon Mar 9 2026
ALZ017-019-021-024-026-027-100145-
Calhoun AL-Jefferson AL-Talladega AL-St. Clair AL-Cleburne AL-
Blount AL-
734 PM CDT Mon Mar 9 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TALLADEGA...
SOUTHEASTERN BLOUNT...CALHOUN...NORTHEASTERN JEFFERSON...ST. CLAIR
AND CENTRAL CLEBURNE COUNTIES THROUGH 845 PM CDT...
At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sumiton to near Clay to near Hokes Bluff.
Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northeastern Birmingham, Anniston, Oxford, Trussville, Gardendale,
Pell City, Jacksonville, Irondale, Leeds, Moody, Rainbow City,
Fultondale, Piedmont, Springville, Odenville, Heflin, Sumiton, Cobb
Town, Fort McClellan, and Saks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Alabama.
&&
LAT...LON 3347 8583 3347 8589 3350 8585 3350 8590
3346 8591 3350 8648 3355 8648 3350 8661
3372 8704 3377 8702 3378 8678 3399 8622
3384 8605 3391 8590 3395 8588 3393 8574
3397 8574 3394 8550 3396 8540 3375 8536
TIME...MOT...LOC 0034Z 294DEG 39KT 3371 8702 3373 8656 3406 8591
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87/GranthamThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 00:00Z
0.7 hours before the tornado, 47 km from the path. March 10, 2026.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -19 J/kg
- Surface CAPE
- 1431 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.1
- 0-3 km lapse rate
- 5.9 K/km
Birmingham, AL (KBMX), 12:00Z
11.3 hours after it, 47 km from the path. March 10, 2026.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -36 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
- 0-3 km lapse rate
- 4.4 K/km
The radar
The Birmingham radar (KBMX), 49 km away, was scanning. The volume nearest the touchdown began at 00:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:32 UTC | FLASH FLOOD | 1 S Brighton | Jefferson, AL | Brighton fd reports that Valley Creek is overflowing on Harmer Street. |
| 00:05 UTC | TSTM WND DMG | 1 N New Lexington | Tuscaloosa, AL | An 18-wheeler/semi/big rig was flipped on Highway 13 near the Tuscaloosa county line. |
| 00:10 UTC | TSTM WND DMG | Hoover | Jefferson, AL | Trees down in the Hoover area. |
| 00:26 UTC | TSTM WND DMG | Morris | Jefferson, AL | Trees and powerlines downed. |
| 00:40 UTC | TSTM WND DMG | 1 Nne Bull City | Jefferson, AL | Heavy tree fall on Betty Hill Road. FD conducting search operations and are having to cut their way through. |
| 00:40 UTC | TORNADO | 1 Nne Bull City | Jefferson, AL | An EF-0 tornado with winds up to 80 mph was confirmed in western Jefferson County. Path length 5.83 miles and width 200 yards. |
| 00:46 UTC | TSTM WND DMG | 4 Nw North Johns | Jefferson, AL | Trees down in the area of Mud Creek Road and Groundhog Road. |
| 00:57 UTC | TSTM WND DMG | 1 W Hueytown | Jefferson, AL | Large oak tree downed, taking out a fence. |
| 00:58 UTC | TSTM WND DMG | Bessemer | Jefferson, AL | Trees down in the Bessemer area, some involving power lines. |
| 01:06 UTC | TSTM WND DMG | 1 Ese Ross Bridge | Jefferson, AL | Trees down on Shades Crest Road. |
| 01:10 UTC | TSTM WND DMG | Hoover | Jefferson, AL | Corrects previous tstm wnd dmg report from Hoover for time. Trees down in the Hoover area. |
| 01:11 UTC | TSTM WND DMG | Vestavia Hills | Jefferson, AL | Trees down in the Vestavia Hills area. |
| 01:12 UTC | TSTM WND DMG | Homewood | Jefferson, AL | Trees down in the Homewood area. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2026 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.
Sources
NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.